Ezra Zane asked in HealthWomen's Health · 1 decade ago

For someone that is a doctor or knows a lot about "down there"?

This is really embarassing, but I had a depo-provera shot 7 months ago, and I have been spotting for the past 5 months, now it is every day, and I still haven't had a normal period. My ovary areas have started hurting these past few days, and it's a dull pain. I told my friend that, and she said that I should go to the ER. I am concerned though, cause I'm a hypochondriac, and don't want to pay for a high bill if it isn't that serious. Does anyone have any idea what it could be? I have an appointment for Jan. 11...is that too far away? Thanks for your help.

5 Answers

Relevance
  • Molly
    Lv 4
    1 decade ago
    Favorite Answer

    Did you only get the one Depo shot? Depo really messes with your menstral cycle. Spotting is one of the number one side effects of the injection. The pain is somewhat concerning, you should go to the doctor. Jan 11 is not that far away. If it gets worst before then, go sooner.

  • 1 decade ago

    Not a doctor but a woman that took depo for about two years. I recall coming off it that it took about six months for my periods to return and they were spotty and not regular at first. I don't think the bleeding or spotting is of concern. But the pain may be. You have to decide how bad it feels and if you can manage to hold out til Jan. Could just be normal cramps, but could be more. You're best to judge your body. Try calling the doctor's office again and asking if there's any cancellations or if he/she can "squeeze" you in sooner because you're really concerned. Don't be embarrassed to tell the doctor's receptionist your syptoms and concerns.

    You may want to read up on this site too and see what it has to say. It is the technical name for depo and may give some insight.

    Hope you get your issue resolved soon. Good luck.

    http://health.yahoo.com/drug/d00284t1

  • 1 decade ago

    Call the doctor you had the shot from. I know I never took that shot because of all the weird side-effects it had. They can tell you if the 11th is okay to wait or if you need to come in sooner or go to the ER. Doctor's offices are usually supposed to have emergency appointment times available.

    I had some insane period issues without depo and bleed nearly everyday for months. You would be surprised how much you can bleed and still be okay physically. But you definitely should call the doctor. I highly recommend that before going to the ER.

  • 1 decade ago

    I've had experience with depo-provera shots too! And it does, or can take a long time for your body to adjust back to normal mainly depending on how long you took it for. 6 to 7 months seems about right if you took it for a year or more. If the pelvic pain is mild, then it's nothing to worry about. It sounds like you are about to get your period. Jan. 11th is not too far away!

  • How do you think about the answers? You can sign in to vote the answer.
  • 1 decade ago

    ive experienced the same thing last year. try to look for another OB because bleeding could be a lot worst.ask for medication that will stop the spotting, my OB gave me something i just forgot the name of the pill.. i think youll have to take it for like 2weeks continuously.if bleeding stops the following month, just take contraceptive pill, its much safer.

Still have questions? Get your answers by asking now.